Skip to content
Savella & heart beat
avatar
Yayabay06 posted:
Does anyone else experience a more pronounced heart beat on Savella.... esp at night????

I do and I do not like it. I am not sure if that IS what it IS......

thanks
Reply
FirstPrevious12NextLast
 
avatar
Anjl26 responded:
Palpitations, increased heart rate and blood pressure are all listed as potential side effects of Savella. Truly, you'll need to gauge how well it works against the side effects and decide which is worse.
 
avatar
Yayabay06 responded:
Thanks, Sharon, I thought, I had read that but sometimes I can read too much into it and need one of us to say so!!

thanks
 
avatar
NordicNINE responded:
Yes, I did. I didn't seem faster, but it was ALOT harder and more noticeable. My wife & I could even see it thump away.
 
avatar
NAMAKIM responded:
lam so sorry Doctors are failing to educate us before they dispense Savella! I took the 1st dose as directed in the PM and had such an uncomfortable feeling throughout the night. The 2nd day I took the am dose and was very jittery and agitated than after the PM dose I began to have constant racing heart beat! I didn't take another dose! I ended up in the Emergency room 2 days later because the medication was still in my system. I was in the Trauma unit of the ER was given a Beta Blocker to slow down my heart beat. I had an abnormal heart beat every other beat for over 8 more hours. It was very scary and yes it increased at night with shortness of breath pressure around my heart and other symptoms. I saw the cardiologist one week later and my EKG was still abnormal with areas of suspicion! Which have lead to a holter monitor, Echo and stress test scheduled for this coming week. I missed 7 days of work during this time the fatigue was extreme much more than the Fibro fatigue. The ER doc told me if I hadn't stopped the Savella I had a high possibility of cardiac arrest. Talk to your Doctor if your symptoms persist or worsen......
 
avatar
NordicNINE responded:
I had multiple side effects . The most serious were extreme nausea/vomiting & bad sweats. I took it as long as I could, but had to quit 8 days in.
 
avatar
Pennik responded:
I've been on the 50mg twice a day for about 2 weeks now and I've noticed a rapid heart beat along with shortness of breath with just the slightest activity. I assumed it was from the Savella so I decided last night I was going to taper off the Savella so I didn't take my morning dose. The problem is that it was actually helping with the pain. Has anyone stopped the Savella without tapering, and if so, did you have any major effects from that. Thanks for any help. Penni
 
avatar
NordicNINE responded:
Yes, I had shortness of breath from the simplest things too. Just walking downstairs to get the mail, I felt like I was pass out from lack of oxygen. I don't know that I would quit after two weeks without tapering. Of course, I would ask the doctor since the heart beat and/or breathing could be serious enough to justify the side effects that you'd get a from sudden stop. I know I couldn't imagine it being worse that the side effects from the actual drug though and I was only 8 days in.
 
avatar
AmandaGA1972 responded:
Oh yaya that is serious ...please be careful. I was planning on weaning off my effexor prescribed for fibro and start the savella but I am not now. I already have shortness of breath and funny heartbeats so I am so glad I read ur post...please be careful with it...
 
avatar
AmandaGA1972 responded:
Hey girl,

We can always count on you to know the deal about so many things...like I was telling yaya I don't think I am going to try Savella now. I am already being sent to a cardiologist next week because of similiar symptoms I sure dont' need them getting any worse!

22 more day and we will be headed ur way!
 
avatar
princess__spot responded:
Omigosh. I am so surprised to hear all this about Savella! I took the two week trial my doctor gave me and loved it!!! For me, Savella is a miracle drug. I felt so good on it that I felt like I didn't even have Fibro. I had more energy, no pain, and was in a good mood all the time! I'm so sorry to hear that others are having such bad side effects! I would continue taking it in a heartbeat (no pun intended). Unfortunately my insurance company will not pay for it until I try Lyrica (their approved drug). So I had to quit the Savella (I went two days with no meds at all!!) and am now on the Lyrica. Already I can tell the difference. I'm exhausted again and have way more pain. Plus the Lyrica makes me itchy!

Coming off the Savella did have the side effects of making me very tearful! I cried at the drop of a hat and just felt exhausted and like I couldn't deal with anything!

I am so sorry that it doesn't work the same way for everyone else! But I am going to fight to get back on the Savella even if it means I have to pay for it myself. It made me feel that much better!!!

Spot
 
avatar
Pennik responded:
Thanks for all the input. I've stopped it altogether and already notice an increase in the pain, but the shortness of breath and rapid heartbeat have subsided. It's a shame some insurances won't pay for it (especially for those that love it). It figures, I can't take it and my insurance covered it with no problem. If I were you, I'd fight it tooth and nail. Penni
 
avatar
MelbaLou responded:
Savella was a godsend for the first few months. But, now I feel like a fish out of water. I just can't catch my breath! I see now that I will have to stop taking it. And it is nice to know that I am not alone. I will taper off and just deal with the pain. The other week, after walking pretty fast for a few minutes...my body had a melt down(couldn't breath, sweat, hot flash, feverish, dizzie, shakey,..etc). I almost passed out from not being able to take a deep breath. It was enough to scare me. This went on for an hour, while I was at work. Since then, it has been very uncomfortable and I still can't catch my breath. I am so sad that this was working for my pain, but, it might unfortunately cause a much more serious condition, with my blood pressure. The terrible pain from Fibro won't kill me, but, the high blood pressure and erratic heart beats could. Thanks to everyone who posted. You helped me reach this decision!!
 
avatar
fibroinsd responded:
Hi Melba...I am glad people were helpful to you, but you should not stop these meds without letting your doctor know. I don't use Savelle, so I am not that familiar with it, but you need to be working with your doctor to find what will work for you. There are lots of other options. You do not have to simple stand the pain. There are things that you might also want to consider, like having your Vit. D. tested. Please let your doctor know that Savelle is not working for you.

Also, bringing up an old post and then adding on....well sometimes people won't look down here...it is better to start a new post and ask a question. I hope you ask questions of the people here. There is a lot of experience here and we hope we can be helpful.

cece
 
avatar
lmc1116 responded:
Hi Yaya!!

Absolutely! I had to stop my Savella because it increased my heart beat up to 118beats per minute when I'm usually around 70 beats. I also noticed it was more pronounced...I was feeling it in my head or hearing it in my ears. I don't have nearly as many episodes of that since I stopped taking it.

Hope it is atleast working for you!


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
374 of 401 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.